Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

CNS Part- 2

Question
30 out of 42
 

A young male patient recently diagnosed as schizophrenic develops severe muscle cramps with torti collis a short time after drug therapy is initiated with haloperidol. The best course of action would be to: (AIPG 2009)



A Add clozapine to the drug regimen

B Discontinue haloperidol and observe the patient

C Give oral diphenhydramine

D Switch the patient to fluphenazine

E Inject benztropine

Ans. E Inject benztropine

a. Acute dystonic reactions are usually very painful and should be treated immediately with parenteral administration of a drug that blocks muscarinic receptors.

b. Adding clozapine will not be protective, and fluphenazine is as likely as haloperidol to cause acute dystonia.

c. Oral administration of diphenhydramine is a possibility, but the patient may find it difficult to swallow and it would take a longer time to act.

CNS Part- 2 Flashcard List

42 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)